Alert archive / Illinois / River Flood Warnings in 2021
River Flood Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jul 19, 2021, 8:40 PM CDT for Jackson County, Illinois. It took effect at Jul 20, 2021, 1:00 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 8:40 PM CDT (01:40 UTC)
- In effect from
- Jul 20, 2021, 1:00 AM CDT
- Expired
- Jul 24, 2021, 3:45 PM CDT
- In force
- 5 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, IL
The radar
The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Muddy River at Murphysboro (MURI2). The gauge peaked at 24.84 ft at Jul 21, 2021, 10:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05599490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
677
WGUS43 KPAH 200140
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah KY
840 PM CDT Mon Jul 19 2021
...The National Weather Service in Paducah KY has issued a Flood
Warning for the following rivers in Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.Recent heavy rains are causing rises on the the Big Muddy River.
It is expected to crest just above flood stage Tuesday morning.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
&&
ILC077-210000-
/O.NEW.KPAH.FL.W.0052.210720T0600Z-210721T0000Z/
/MURI2.1.ER.210720T0600Z.210720T1200Z.210720T1800Z.NO/
840 PM CDT Mon Jul 19 2021
The National Weather Service in Paducah has issued a
* Flood Warning for
the Big Muddy River near Murphysboro.
* From late tonight to tomorrow evening.
* At 8:00 PM CDT Monday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 22.2 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
* Impact...At 22.0 feet, Minor flooding occurs affecting mainly low
lying areas.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
PAH8 follow-up statements
018
WGUS83 KPAH 201551
FLSPAH
Flood Statement
National Weather Service Paducah KY
1051 AM CDT Tue Jul 20 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.Heavy rain late last week and over the weekend is continuing to
cause rises on the Big Muddy at Murphysboro. It is expected to
crest this evening just under 2 feet above flood stage, then fall
below flood stage early Thursday.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
&&
ILC077-211800-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210722T1200Z/
/MURI2.1.ER.210720T0355Z.210721T0000Z.210722T0600Z.NO/
1051 AM CDT Tue Jul 20 2021
...The Flood Warning is now in effect until Thursday morning...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until Thursday morning.
* At 10:00 AM CDT Tuesday the stage was 23.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 23.8 feet
this evening. It will then fall below flood stage early Thursday
morning.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
PAH019
WGUS83 KPAH 210320
FLSPAH
Flood Statement
National Weather Service Paducah KY
1020 PM CDT Tue Jul 20 2021
...The Flood Warning continues for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.Heavy rain late last week and over the weekend is continuing to
cause rises on the Big Muddy at Murphysboro. It is expected to
crest early Wednesday just over 2 feet above flood stage, then fall
below flood stage early Thursday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
ILC077-211700-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210722T1200Z/
/MURI2.1.ER.210720T0355Z.210721T0230Z.210722T0600Z.NO/
1020 PM CDT Tue Jul 20 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until Thursday morning.
* At 9:30 PM CDT Tuesday the stage was 24.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Thursday morning and continue falling to 10.2 feet Tuesday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
York739
WGUS83 KPAH 211325
FLSPAH
Flood Statement
National Weather Service Paducah KY
825 AM CDT Wed Jul 21 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.Heavy rain late last week and over the weekend continues to
cause rises on the Big Muddy at Murphysboro. It is expected to
crest tonight at 3 feet above flood stage, then fall
below flood stage early Saturday.
For the Big Muddy River...Murphysboro...Minor flooding is forecast.
Additional information is available at www.weather.gov.
&&
ILC077-221530-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0600Z.210724T0700Z.NO/
825 AM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until Saturday morning...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:00 AM CDT Wednesday the stage was 24.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.0 feet
just after midnight tonight. It will then fall below flood stage
early Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
PAH714
WGUS83 KPAH 220203
FLSPAH
Flood Statement
National Weather Service Paducah KY
903 PM CDT Wed Jul 21 2021
...The Flood Warning continues for the following river in Illinois...
Big Muddy River near Murphysboro.
.Heavy rain late last week and over the weekend continues to
cause rises on the Big Muddy at Murphysboro. It is expected to
crest tonight at 3 feet above flood stage, then fall
below flood stage early Saturday.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
&&
ILC077-230415-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0600Z.210724T0700Z.NO/
903 PM CDT Wed Jul 21 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:30 PM CDT Wednesday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.0 feet
just after midnight tonight. It will then fall below flood stage
early Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
AL277
WGUS83 KPAH 221417
FLSPAH
Flood Statement
National Weather Service Paducah KY
917 AM CDT Thu Jul 22 2021
...The Flood Warning continues for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.The Big Muddy River has crested and will slowly fall, going below
flood stage on Saturday.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
&&
ILC077-231630-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T0700Z.NO/
917 AM CDT Thu Jul 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:30 AM CDT Thursday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
PAH292
WGUS83 KPAH 231447
FLSPAH
Flood Statement
National Weather Service Paducah KY
947 AM CDT Fri Jul 23 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.River levels are falling along the Big Muddy River at Murphysboro
and are expected to fall below flood stage on Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
&&
ILC077-241700-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210725T0000Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T1800Z.NO/
947 AM CDT Fri Jul 23 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until tomorrow evening.
* At 9:00 AM CDT Friday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
SP646
WGUS83 KPAH 241535
FLSPAH
Flood Statement
National Weather Service Paducah KY
1035 AM CDT Sat Jul 24 2021
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.River levels continue to fall along the Big Muddy River and will
fall below flood stage at Murphysboro this afternoon.
Additional information is available at www.weather.gov.
&&
ILC077-250130-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210725T0130Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T1930Z.NO/
1035 AM CDT Sat Jul 24 2021
...The Flood Warning is now in effect until this evening...
The Flood Warning continues for
the Big Muddy River near Murphysboro.
* Until this evening.
* At 10:00 AM CDT Saturday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this
afternoon.
* Impact...At 22.0 feet, Minor flooding occurs affecting mainly low
lying areas.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
SP652
WGUS83 KPAH 242045
FLSPAH
Flood Statement
National Weather Service Paducah KY
345 PM CDT Sat Jul 24 2021
...The Flood Warning is cancelled for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.The river level has fallen below flood stage at Murphysboro this
afternoon.
ILC077-242145-
/O.CAN.KPAH.FL.W.0052.000000T0000Z-210724T2045Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.000000T0000Z.NO/
345 PM CDT Sat Jul 24 2021
...The Flood Warning for the Big Muddy River near Murphysboro has
been cancelled...
The Flood Warning is cancelled for
the Big Muddy River near Murphysboro.
* At 3:00 PM CDT Saturday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 13.8 feet Saturday
morning.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
YorkWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jul 19, 6:33 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 19, 6:33 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 633 PM CDT Mon Jul 19 2021 .UPDATE... Issued at 633 PM CDT Mon Jul 19 2021 Updated aviation discussion for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Wednesday night) Issued at 300 PM CDT Mon Jul 19 2021 A short stretch of dry weather will continue through Wednesday night. The northern edge of showers and storms associated with the tight cyclonic circulation over Tennessee has come right up to the state line. A few isolated showers made their way into the Ozark foothills this afternoon, perhaps triggered by upslope easterly flow. The impressive compact circulation over Tennessee continues to drift southeast, making it unlikely our region will be affected any more than it is now. Despite plenty of sun, the drier northeast flow has stabilized the atmosphere. Mixed layer capes are generally below 1000 at mid-afternoon as far west as the I-55 corridor. High res cam models lend confidence to a dry forecast tonight and Tuesday, although it may be another close call Tuesday for southern border counties. The northeast winds will suppress temps and dew points. Highs Tuesday will likely be very similar to today. Dew points in the mid 60s will continue east of the Mississippi. Overnight lows will be in the mid to upper 60s. On Wednesday, the headline-making 500 mb ridge that has been stationary over the Western states this summer will nose eastward into the mid Mississippi Valley. As a result, temperatures and humidity levels will tick up and cloudiness will be minimal. .LONG TERM...(Thursday through Monday) Issued at 300 PM CDT Mon Jul 19 2021 Warm moist air already in place and the approach of a weak upper level wave will result in some diurnally driven convection on Thursday, mainly across the southern half of the PAH forecast area. Kept pops in the slight to low chance category, with dry conditions returning by Thursday evening. The same scenario will play out on Friday, with a bit better chances and coverage, and the best chances again will be across portions of west Kentucky. Over the weekend, the forecast becomes a bit murkier with some models trending a little drier with just one or two weak upper level waves potentially continuing our diurnally driven convection. Upper level ridging will become better developed over the southern and central Plains region, lowering confidence in our precipitation chances. Despite this ridging to our west, it still looks like some showers and storms will be possible east of the Mississippi River Saturday afternoon. The potential will retreat somewhat northeast Saturday night, then chances will increase on Sunday across our entire area, with the best chances remaining east of the Mississippi River. Will go with slight to low chances continuing into Sunday night and Monday for now, keeping them in lower categories due to lower confidence. South to southwest flow through the extended will give us near normal temperatures Thursday and Friday, then above normal Saturday through Monday. && .AVIATION... Issued at 633 PM CDT Mon Jul 19 2021 VFR conditions are expected to continue through the TAF period. Cloud cover should diminish this evening, leaving a few mid-level and high clouds through the night and tomorrow. Winds will continue to be out of the northeast, light tonight, then increasing to around 10 kts with gusts of 15+ tomorrow. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL SHORT TERM...MY LONG TERM...RST AVIATION...ATL
Hazardous weather outlook, Jul 19, 3:44 AM CDT, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 344 AM CDT Mon Jul 19 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 344 AM CDT Mon Jul 19 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A possibility of isolated thunderstorms exists this afternoon near the Arkansas and Tennessee state lines. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A chance of mainly afternoon thunderstorms is forecast for all or a portion of the region Thursday through Sunday. Locally heavy rainfall and lightning will be the primary concerns. Afternoon heat index values are forecast to top out near 100 degrees Saturday and Sunday over southeast Missouri, the western half of southern Illinois, and the Purchase Area of western Kentucky. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in Illinois, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.